Alert archive / Kansas / Severe Thunderstorm Warnings in 2021
Severe Thunderstorm Warning 123, NWS Goodland, KS
NWS Goodland, KS issued this severe thunderstorm warning at Jun 23, 2021, 4:56 PM MDT for Kit Carson County, Colorado; Sherman County, Wallace County, Kansas. It was in force for 64 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 23, 2021, 4:56 PM MDT (22:56 UTC)
- Expired
- Jun 23, 2021, 6:00 PM MDT
- In force
- 64 min
- Issued by
- NWS Goodland, KS
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Kit Carson County, CO, Sherman County, KS, Wallace County, KS
The radar
The Goodland radar (KGLD), 36 km from the middle of the area, began a volume at 22:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Denver, CO (KDNR), launched 12:00Z, 10.9 hours before the alert went out and 125 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3959 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- 1 m²/s²
- 0-3 km storm-relative helicity
- 14 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
345
WUUS53 KGLD 232256
SVRGLD
COC063-KSC181-199-240000-
/O.NEW.KGLD.SV.W.0123.210623T2256Z-210624T0000Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Goodland KS
456 PM MDT Wed Jun 23 2021
The National Weather Service in Goodland has issued a
* Severe Thunderstorm Warning for...
Southeastern Kit Carson County in east central Colorado...
Northwestern Wallace County in west central Kansas...
Western Sherman County in northwestern Kansas...
* Until 600 PM MDT.
* At 456 PM MDT, a severe thunderstorm was located 10 miles southeast
of Burlington, moving northeast at 30 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Kanorado, Ruleton and Goodland.
This includes the following highways...
Interstate 70 in Kansas between mile markers 0 and 21.
Interstate 70 in Colorado between mile markers 434 and 450.
Highway 385 between mile markers 171 and 189.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
This thunderstorm will produce damaging winds resulting in areas of
near zero visibility in blowing dirt. Use extreme caution if you must
travel and be alert for rapidly changing visibility.
&&
LAT...LON 3924 10244 3956 10180 3914 10151 3909 10184
3906 10205 3905 10232
TIME...MOT...LOC 2256Z 245DEG 25KT 3918 10216
HAIL...1.00IN
WIND...60MPH
$$
MC7 follow-up statements
800
WWUS53 KGLD 232305
SVSGLD
Severe Weather Statement
National Weather Service Goodland KS
505 PM MDT Wed Jun 23 2021
COC063-KSC181-199-240000-
/O.CON.KGLD.SV.W.0123.000000T0000Z-210624T0000Z/
Kit Carson CO-Wallace KS-Sherman KS-
505 PM MDT Wed Jun 23 2021
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 600 PM MDT
FOR SOUTHEASTERN KIT CARSON...NORTHWESTERN WALLACE AND WESTERN
SHERMAN COUNTIES...
At 505 PM MDT, a severe thunderstorm was located 9 miles south of
Kanorado, moving northeast at 30 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Goodland, Burlington, Kanorado and Ruleton.
This includes the following highways...
Interstate 70 in Kansas between mile markers 0 and 21.
Interstate 70 in Colorado between mile markers 434 and 450.
Highway 385 between mile markers 175 and 189.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
This thunderstorm will produce damaging winds resulting in areas of
near zero visibility in blowing dirt. Use extreme caution if you must
travel and be alert for rapidly changing visibility.
&&
LAT...LON 3927 10238 3956 10180 3914 10151 3909 10184
3906 10205 3905 10223
TIME...MOT...LOC 2305Z 245DEG 25KT 3921 10208
HAIL...1.00IN
WIND...60MPH
$$
MC806
WWUS53 KGLD 232309
SVSGLD
Severe Weather Statement
National Weather Service Goodland KS
509 PM MDT Wed Jun 23 2021
COC063-KSC181-199-240000-
/O.CON.KGLD.SV.W.0123.000000T0000Z-210624T0000Z/
Kit Carson CO-Wallace KS-Sherman KS-
509 PM MDT Wed Jun 23 2021
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 600 PM MDT
FOR SOUTHEASTERN KIT CARSON...NORTHWESTERN WALLACE AND WESTERN
SHERMAN COUNTIES...
At 509 PM MDT, a severe thunderstorm was located 7 miles south of
Kanorado, moving northeast at 30 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Goodland, Burlington, Kanorado and Ruleton.
This includes the following highways...
Interstate 70 in Kansas between mile markers 0 and 21.
Interstate 70 in Colorado between mile markers 435 and 450.
Highway 385 between mile markers 182 and 188.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
This thunderstorm will produce damaging winds resulting in areas of
near zero visibility in blowing dirt. Use extreme caution if you must
travel and be alert for rapidly changing visibility.
&&
LAT...LON 3928 10232 3956 10180 3914 10151 3909 10184
3906 10205 3908 10219
TIME...MOT...LOC 2309Z 245DEG 25KT 3922 10205
HAIL...<.75IN
WIND...60MPH
$$
MC618
WWUS53 KGLD 232318
SVSGLD
Severe Weather Statement
National Weather Service Goodland KS
518 PM MDT Wed Jun 23 2021
COC063-KSC181-199-240000-
/O.CON.KGLD.SV.W.0123.000000T0000Z-210624T0000Z/
Kit Carson CO-Wallace KS-Sherman KS-
518 PM MDT Wed Jun 23 2021
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 600 PM MDT
FOR SOUTHEASTERN KIT CARSON...NORTHWESTERN WALLACE AND WESTERN
SHERMAN COUNTIES...
At 518 PM MDT, a severe thunderstorm was located 7 miles southeast of
Kanorado, moving northeast at 30 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Goodland, Burlington, Kanorado and Ruleton.
This includes the following highways...
Interstate 70 in Kansas between mile markers 0 and 21.
Interstate 70 in Colorado between mile markers 440 and 450.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
This thunderstorm will produce damaging winds resulting in areas of
near zero visibility in blowing dirt. Use extreme caution if you must
travel and be alert for rapidly changing visibility.
&&
LAT...LON 3956 10180 3914 10151 3909 10184 3906 10205
3908 10216 3932 10225
TIME...MOT...LOC 2318Z 245DEG 25KT 3925 10197
HAIL...<.75IN
WIND...60MPH
$$
MRC906
WWUS53 KGLD 232326
SVSGLD
Severe Weather Statement
National Weather Service Goodland KS
526 PM MDT Wed Jun 23 2021
COC063-232335-
/O.CAN.KGLD.SV.W.0123.000000T0000Z-210624T0000Z/
Kit Carson CO-
526 PM MDT Wed Jun 23 2021
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN KIT CARSON COUNTY
IS CANCELLED...
The severe thunderstorm which prompted the warning has moved out of
the warned area. Therefore, the warning has been cancelled.
LAT...LON 3943 10205 3956 10180 3914 10151 3906 10205
TIME...MOT...LOC 2325Z 245DEG 25KT 3927 10191
$$
KSC181-199-240000-
/O.CON.KGLD.SV.W.0123.000000T0000Z-210624T0000Z/
Wallace KS-Sherman KS-
526 PM MDT Wed Jun 23 2021
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 600 PM MDT
FOR NORTHWESTERN WALLACE AND WESTERN SHERMAN COUNTIES...
At 525 PM MDT, a severe thunderstorm was located 4 miles south of
Ruleton, moving northeast at 30 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Goodland, Kanorado and Ruleton.
This includes Interstate 70 in Kansas between mile markers 0 and 21.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Wind damage with this storm will occur before any rain or lightning.
Do not wait for the sound of thunder before taking cover. SEEK
SHELTER IMMEDIATELY inside a sturdy structure and stay away from
windows.
This thunderstorm will produce damaging winds resulting in areas of
near zero visibility in blowing dirt. Use extreme caution if you must
travel and be alert for rapidly changing visibility.
&&
LAT...LON 3943 10205 3956 10180 3914 10151 3906 10205
TIME...MOT...LOC 2325Z 245DEG 25KT 3927 10191
HAIL...<.75IN
WIND...60MPH
$$
MC532 WWUS53 KGLD 232339 SVSGLD Severe Weather Statement National Weather Service Goodland KS 539 PM MDT Wed Jun 23 2021 KSC181-199-240000- /O.CON.KGLD.SV.W.0123.000000T0000Z-210624T0000Z/ Wallace KS-Sherman KS- 539 PM MDT Wed Jun 23 2021 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 600 PM MDT FOR NORTH CENTRAL WALLACE AND CENTRAL SHERMAN COUNTIES... At 539 PM MDT, a severe thunderstorm was located 5 miles southwest of Goodland, moving northeast at 30 mph. HAZARD...60 mph wind gusts. SOURCE...Radar indicated. IMPACT...Expect damage to roofs, siding, and trees. Locations impacted include... Goodland and Ruleton. This includes Interstate 70 in Kansas between mile markers 5 and 21. PRECAUTIONARY/PREPAREDNESS ACTIONS... For your protection move to an interior room on the lowest floor of a building. Wind damage with this storm will occur before any rain or lightning. Do not wait for the sound of thunder before taking cover. SEEK SHELTER IMMEDIATELY inside a sturdy structure and stay away from windows. This thunderstorm will produce damaging winds resulting in areas of near zero visibility in blowing dirt. Use extreme caution if you must travel and be alert for rapidly changing visibility. && LAT...LON 3946 10199 3956 10180 3914 10151 3908 10191 TIME...MOT...LOC 2339Z 245DEG 25KT 3931 10179 HAIL...<.75IN WIND...60MPH $$ MRC
870
WWUS53 KGLD 232349
SVSGLD
Severe Weather Statement
National Weather Service Goodland KS
549 PM MDT Wed Jun 23 2021
KSC199-232359-
/O.CAN.KGLD.SV.W.0123.000000T0000Z-210624T0000Z/
Wallace KS-
549 PM MDT Wed Jun 23 2021
...THE SEVERE THUNDERSTORM WARNING FOR NORTH CENTRAL WALLACE COUNTY
IS CANCELLED...
The severe thunderstorm which prompted the warning has weakened.
Therefore, the warning has been cancelled.
LAT...LON 3914 10192 3946 10199 3956 10180 3914 10151
3913 10155
TIME...MOT...LOC 2349Z 245DEG 25KT 3932 10176
$$
KSC181-240000-
/O.CON.KGLD.SV.W.0123.000000T0000Z-210624T0000Z/
Sherman KS-
549 PM MDT Wed Jun 23 2021
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 600 PM MDT
FOR CENTRAL SHERMAN COUNTY...
At 549 PM MDT, a severe thunderstorm was located near Goodland,
moving northeast at 30 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Goodland and Ruleton.
This includes Interstate 70 in Kansas between mile markers 5 and 21.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Wind damage with this storm will occur before any rain or lightning.
Do not wait for the sound of thunder before taking cover. SEEK
SHELTER IMMEDIATELY inside a sturdy structure and stay away from
windows.
This thunderstorm will produce damaging winds resulting in areas of
near zero visibility in blowing dirt. Use extreme caution if you must
travel and be alert for rapidly changing visibility.
&&
LAT...LON 3914 10192 3946 10199 3956 10180 3914 10151
3913 10155
TIME...MOT...LOC 2349Z 245DEG 25KT 3932 10176
HAIL...<.75IN
WIND...60MPH
$$
MRC278
WWUS53 KGLD 232352
SVSGLD
Severe Weather Statement
National Weather Service Goodland KS
552 PM MDT Wed Jun 23 2021
KSC181-240002-
/O.EXP.KGLD.SV.W.0123.000000T0000Z-210624T0000Z/
Sherman KS-
552 PM MDT Wed Jun 23 2021
...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL SHERMAN COUNTY WILL
EXPIRE AT 600 PM MDT...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning will be allowed to expire. However gusty
winds are still possible with this thunderstorm.
LAT...LON 3914 10192 3946 10199 3956 10180 3914 10151
3913 10155
TIME...MOT...LOC 2352Z 245DEG 25KT 3930 10182
$$
MRCWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Goodland, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 23, 2:28 PM MDT, 2 hours 28 minutes earlier.
Area forecast discussion, Jun 23, 2:28 PM MDT, 2 hours 28 minutes before
Area Forecast Discussion National Weather Service Goodland KS 228 PM MDT Wed Jun 23 2021 .SHORT TERM...(This evening through Saturday) Issued at 133 PM MDT Wed Jun 23 2021 Upper ridge axis over the area today will break down on Thursday with the approach of a northern stream shortwave trough, which will gradually dig into the central plains and become the dominant upper feature through the short term period. A series of impulsed will move through the mean trough axis, bringing occasional chances for showers and thunderstorms. At the surface, a warm front is currently analyzed across eastern portions of the forecast area, with a weak low in the Nebraska panhandle and another one on a diffuse dry line in southwest Kansas. The southern low will strengthen and move into central Kansas tonight, while a cold front associated with the upper trough moves into the area on Thursday. These surface features will provide focusing mechanisms for convective initiation. This afternoon, isolated storms expected along the weak dry line straddling the Colorado and Kansas border area, which will move eastward this evening. A strong west to east instability gradient exists across the forecast area, so as storms move east they will encounter a more favorable environment, but with the loss of surface heating CIN will also increase. Other storms expected to develop in the Nebraska panhandle area are forecast to cluster and move east-southeast. Latest CAMs, however, suggest these storms will develop a little further north and may miss the area, so confidence is low. If storms do impact the area, they would be capable of producing large hail and gusty winds, while the storms in Nebraska tonight would primarily pose a wind hazard. For Thursday, cold front will settle into the area and become stationary. Generally speaking, the CAM consensus shows thunderstorms developing in the afternoon on the higher terrain of eastern Colorado in the post frontal upslope regime, then sweeping eastward across the forecast area Thursday night. Large hail and damaging winds may accompany initial storm development in western areas, transitioning to a wind risk as storms move east. SPC has upgraded the area to a slight risk due to the possibility of widespread damaging winds. High temperatures on Thursday will be in the 90s and lows Thursday night in the 50s/60s. For Friday, surface front will move well south into the OK/TX panhandles, leaving the local area with light north to northeast surface winds. As temperatures warm into the 80s, appears to be enough instability for a marginal risk for severe storms, mainly across southern parts of the area, as an impulse comes out of the southern Rockies in the afternoon and evening. Deep layer shear, especially across southern area, will be quite good at around 50 kts, so may see a few storms south of Interstate 70 capable of producing large hail and gusty winds, especially if better instability materializes. For Saturday, upper trough axis still in the vicinity but beginning to shift southward. Appears to be some phasing of the northern and southern streams with another impulse coming out of the southwest. Global models keep most, if not all, precipitation west and south of the area. POPs for Saturday from the blended models appear to be a bit overdone as a result. In addition, instability and shear are both weak, so not expecting severe storms this far north on Saturday. High temperatures will be in the upper 70s to lower 80s and lows Saturday night in the 50s. .LONG TERM...(Sunday through Wednesday) Issued at 227 PM MDT Wed Jun 23 2021 Sunday, the upper level trough extending from the Hudson Bay into the Southwest will try to slowly move east with the axis positioned over the Tri-State area. Any progress will likely be limited due to the high pressure along the Appalachians. An upper level high over the Pacific NW is expected to strengthen with the ridge amplifying over the western CONUS. Some residual showers are possible Sunday morning for areas south of US-40 in Cheyenne, Greeley, and possibly Wichita counties. During the day guidance is suggesting a few weak shortwaves will push towards the area providing potential for more showers and storms to develop off the Front Range through the evening hours. For now, the greatest chance for precipitation is over eastern Colorado; however, both the GFS and ECMWF have some precipitation trying to move across portions of our Nebraska and Kansas counties. Temperatures continue to look cooler than normal with highs in the mid 70s to mid 80s. A similar upper level pattern is expected Monday, with the ridge trying to expand east across the Four Corners. Monday morning, a cold front is expected to push south across the area while a surface high extends along the Rockies. The front is expected to help keep the temperatures cool with highs in the mid 70s to mid 80s once again. No precipitation is expected with this front. Overnight lows are expected to be in the 50s. There is a slight chance for showers and thunderstorms Monday afternoon in western Kit Carson and Cheyenne counties; however, I'm expecting most of the precipitation to stay west of our area. Tuesday and Wednesday there isn't much change with the upper pattern. The strengthening ridge will weaken the trough as dry air expands east. Temperatures will begin to warm up again towards the middle of next week with highs in the 80s Tuesday and the mid 80s to lower 90s Wednesday. Overnight lows are currently expected to be in the 50s to low 60s both nights. && .AVIATION...(For the 18Z TAFS through 18Z Thursday afternoon) Issued at 1106 AM MDT Wed Jun 23 2021 VFR expected to prevail at both KGLD and KMCK through the TAF period. Isolated thunderstorms may develop near KGLD after 21z, but due to limited coverage will not include in the TAF for now. Tonight, a cluster of thunderstorms will move through southwest Nebraska and may impact KMCK between about 03z and 06z, with brief gusty winds and reductions in visibility due to rain. && .GLD WATCHES/WARNINGS/ADVISORIES... KS...NONE. CO...NONE. NE...NONE. && SHORT TERM...024 LONG TERM...KMK AVIATION...024
Hazardous weather outlook, Jun 23, 10:54 AM MDT, 6 hours 2 minutes before
Hazardous Weather Outlook National Weather Service Goodland KS 1054 AM MDT Wed Jun 23 2021 COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-241700- Yuma-Kit Carson-Cheyenne-Rawlins-Decatur-Norton-Sherman-Thomas- Sheridan-Graham-Wallace-Logan-Gove-Greeley-Wichita-Dundy-Hitchcock- Red Willow- 1054 AM MDT Wed Jun 23 2021 /1154 AM CDT Wed Jun 23 2021/ This hazardous weather outlook is for extreme southwest Nebraska... northwest Kansas and east central Colorado. .DAY ONE...THIS AFTERNOON AND TONIGHT... A few thunderstorms may develop in the vicinity of the Kansas and Colorado border around 4 pm MDT, tracking eastward during the late afternoon and early evening. Another cluster of thunderstorms will move through southwest Nebraska this evening, between 9 pm CDT and midnight CDT. Quarter size hail and wind gusts up to 70 mph are anticipated to be the primary hazards with any thunderstorm. Heat indices ranging from 100 to 105 degrees are expected this afternoon, mainly east of Highway 83. Elevated fire weather conditions are expected this afternoon in northeast Colorado, where fuels are dry, and relative humidity values will bottom out at 15 to 20 percent amidst 10 to 20 mph southwest winds. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH WEDNESDAY... Scattered thunderstorms will develop along the Colorado Front Range and portions of the Palmer Divide late Thursday afternoon, progressing eastward into northwest Kansas and southwest Nebraska during the late afternoon and evening. Severe thunderstorms capable of producing large hail and damaging winds are possible, mainly between 4 pm and 10 pm MDT. If storms coalesce and organize into a squall line, significant and/or widespread damaging wind is possible. Scattered thunderstorms are anticipated during the afternoon and evening hours on Friday, as well. Isolated severe thunderstorms capable of producing large hail and damaging winds are possible. .SPOTTER INFORMATION STATEMENT... Spotter activation may be required.
In the hours before
Local storm report, Jun 23, 3:02 PM MDT, 1 hour 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
302 PM MDT WED JUN 23 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0253 PM EXCESSIVE HEAT 1 E HILL CITY 39.37N 99.83W
06/23/2021 M105 F GRAHAM KS ASOS
ASOS STATION KHLC HILL CITY. AIR TEMPERATURE
IS 100F.
&&
MRCLocal storm report, Jun 23, 3:03 PM MDT, 1 hour 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
303 PM MDT WED JUN 23 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0200 PM EXCESSIVE HEAT 5 NW TASCO 39.41N 100.36W
06/23/2021 M105 F SHERIDAN KS MESONET
MESONET STATION 3859D 5 NW TASCO. AIR
TEMPERATURE IS 95F.
&&
MRCSpecial weather statement, Jun 23, 3:59 PM MDT, 57 minutes before
Special Weather Statement National Weather Service Goodland KS 359 PM MDT Wed Jun 23 2021 COZ091-092-232215- Kit Carson County CO-Cheyenne County CO- 359 PM MDT Wed Jun 23 2021 ...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL CHEYENNE AND SOUTH CENTRAL KIT CARSON COUNTIES IN EAST CENTRAL COLORADO UNTIL 415 PM MDT... At 359 PM MDT, Doppler radar was tracking a strong thunderstorm 17 miles south of Stratton, moving east at 10 mph. Pea size hail and wind gusts up to 50 mph will be possible with this storm. This storm will remain over mainly rural areas of north central Cheyenne and south central Kit Carson Counties in east central Colorado. PRECAUTIONARY/PREPAREDNESS ACTIONS... This storm may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. && LAT...LON 3894 10262 3907 10280 3926 10249 3911 10229 TIME...MOT...LOC 2159Z 249DEG 9KT 3906 10255 DDT
Special weather statement, Jun 23, 4:16 PM MDT, 40 minutes before
Special Weather Statement National Weather Service Goodland KS 416 PM MDT Wed Jun 23 2021 COZ091-092-232230- Kit Carson County CO-Cheyenne County CO- 416 PM MDT Wed Jun 23 2021 ...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL CHEYENNE AND SOUTHEASTERN KIT CARSON COUNTIES IN EAST CENTRAL COLORADO UNTIL 430 PM MDT... At 416 PM MDT, Doppler radar was tracking a strong thunderstorm 17 miles south of Stratton, moving northeast at 25 mph. Penny size hail and wind gusts up to 50 mph will be possible with this storm. This storm will remain over mainly rural areas of north central Cheyenne and southeastern Kit Carson Counties in east central Colorado. This includes Highway 385 between mile markers 168 and 175. LAT...LON 3898 10257 3908 10264 3926 10236 3902 10220 TIME...MOT...LOC 2216Z 244DEG 20KT 3906 10252 MRC
Special weather statement, Jun 23, 4:30 PM MDT, 26 minutes before
Special Weather Statement National Weather Service Goodland KS 430 PM MDT Wed Jun 23 2021 COZ091-092-232300- Kit Carson County CO-Cheyenne County CO- 430 PM MDT Wed Jun 23 2021 ...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL CHEYENNE AND SOUTHEASTERN KIT CARSON COUNTIES IN EAST CENTRAL COLORADO UNTIL 500 PM MDT... At 429 PM MDT, Doppler radar was tracking a strong thunderstorm 13 miles south of Bethune, or 14 miles south of Burlington, moving northeast at 30 mph. Nickel size hail and wind gusts up to 50 mph will be possible with this storm. This storm will remain over mainly rural areas of north central Cheyenne and southeastern Kit Carson Counties in east central Colorado. This includes Highway 385 between mile markers 169 and 182. LAT...LON 3899 10249 3910 10255 3928 10220 3908 10206 TIME...MOT...LOC 2229Z 245DEG 25KT 3911 10237 MRC
Special weather statement, Jun 23, 4:39 PM MDT, 17 minutes before
Special Weather Statement
National Weather Service Goodland KS
439 PM MDT Wed Jun 23 2021
COZ092-KSZ027-232315-
Cheyenne County CO-Wallace KS-
439 PM MDT Wed Jun 23 2021
...SIGNIFICANT WEATHER ADVISORY FOR EASTERN CHEYENNE COUNTY IN EAST
CENTRAL COLORADO AND WESTERN WALLACE COUNTIES IN WEST CENTRAL KANSAS
UNTIL 515 PM MDT...
At 439 PM MDT, thunderstorm outflow was located 6 miles east of
Cheyenne Wells, moving east at 45 mph.
Wind gusts of 50 to 55 mph and significantly reduced visibility due
to blowing dust are possible.
Locations impacted include...
Cheyenne Wells, Sharon Springs, Weskan and Arapahoe.
This includes Highway 385 between mile markers 139 and 156, and
between mile markers 166 and 169.
LAT...LON 3865 10245 3905 10229 3904 10167 3871 10171
3870 10204 3868 10205
TIME...MOT...LOC 2239Z 263DEG 39KT 3881 10224
JRMThe office that day
Everything else NWS Goodland, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 23, 3:59 PM MDT | Special Weather Statement | GLD | Kit Carson | 16 min |
| Jun 23, 4:16 PM MDT | Special Weather Statement | GLD | Kit Carson | 14 min |
| Jun 23, 4:30 PM MDT | Special Weather Statement | GLD | Kit Carson | 30 min |
| Jun 23, 4:37 PM MDT | Severe Thunderstorm Warning | GLD | Kit Carson | 23 min |
| Jun 23, 5:08 PM MDT | Severe Thunderstorm Warning | GLD | Cheyenne, Kit Carson | 34 min |
| Jun 23, 4:39 PM MDT | Special Weather Statement | GLD | Wallace | 36 min |
Nearby
Severe Thunderstorm Warnings in Kansas, 2021Severe Thunderstorm Warnings in Colorado, 2021Every severe thunderstorm warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.